Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Hypertension
Question: Toprol and cholesterol blocker
|nlu2 - Wed Feb 02, 2005 2:47 pm|
I am taking Toprol and vytorin. I am out of vytorin can I take cholesterol blocker? I would like to use the bottle up. It contains Phytosterol Concentrate 400mg. 43% as Beta-Sitosterol; 25% as Campesterol and 11% as Stigmasterol.
|Theresa Jones, RN - Wed Feb 02, 2005 5:45 pm|
I know that vytorin not only blocks the absoption of cholesterol from food but it also reduces the amount of cholesterol that your body naturally produces. I would be hesitant on using the othe cholesterol blocker you are referring to since I don't know exactly how it works. I would suggest rather than using up something else that may not work in the same way that you call your doctors office because frequently they have sample supplies that may be provided to you upon request.
|Dr. Yasser Mokhtar - Fri Feb 11, 2005 10:35 pm|
Phytosterols are plant products that interfere with intestinal absorption of cholesterol. They can lower the ldl cholesterol but they are better used in conjunction with other cholesterol lowering medications. They have weight gain as side effect.
I think you can take the phytosterols in addition to the vytorin but you have to mention this to your doctor as well.
Please, never stop the toprol suddenly. If you wish to stop it for any reason, you have to get back to your doctor.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.